Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Kansas City, MO

June 9, 20114 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2011, 2:28 PM CDT for 4 counties in Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 2:28 PM CDT (19:28 UTC)
Expired
Jun 9, 2011, 3:00 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Adair County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 177 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS53 KEAX 091928
SVREAX
MOC001-115-121-211-092000-
/O.NEW.KEAX.SV.W.0155.110609T1928Z-110609T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 300 PM CDT

* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
  10 MILES SOUTHEAST OF BROWNING...OR 11 MILES NORTH OF BROOKFIELD...
  AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW BOSTON...WINIGAN AND SOUTH GIFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4017 9304 4004 9257 3987 9296 3995 9315
TIME...MOT...LOC 1928Z 207DEG 22KT 3997 9299
WIND...HAIL 60MPH 1.50IN

$$

BOOKBINDER
3 follow-up statements
912 
WWUS53 KEAX 091937
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU JUN 9 2011

MOC001-115-121-211-092000-
/O.CON.KEAX.SV.W.0155.000000T0000Z-110609T2000Z/
LINN MO-MACON MO-SULLIVAN MO-ADAIR MO-
237 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN...NORTHWESTERN MACON AND NORTHEASTERN LINN COUNTIES IN NORTH
CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN NORTHEAST
MISSOURI UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 
MILES EAST OF BROWNING...OR 15 MILES NORTH OF BROOKFIELD...MOVING 
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINIGAN.
  RURAL NORTHEAST LINN COUNTY.
  RURAL SOUTHEAST SULLIVAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3993 9289 3999 9313 4017 9304 4007 9268
TIME...MOT...LOC 1936Z 207DEG 22KT 4001 9294
WIND...HAIL 60MPH 1.50IN

$$

BOOKBINDER
623 
WWUS53 KEAX 091944
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 PM CDT THU JUN 9 2011

MOC001-115-121-211-092000-
/O.CON.KEAX.SV.W.0155.000000T0000Z-110609T2000Z/
LINN MO-MACON MO-SULLIVAN MO-ADAIR MO-
244 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN...NORTHWESTERN MACON AND NORTHEASTERN LINN COUNTIES IN NORTH
CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN NORTHEAST
MISSOURI UNTIL 300 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED ALONG THE 
FOUR COUNTY INTERSECTION OF LINN...SULLIVAN...MACON AND ADAIR 
COUNTIES...OR ROUGHLY 15 MILES SOUTHEAST OF MILAN...MOVING NORTHEAST 
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LINN...SOUTHEASTERN
  SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3993 9289 4004 9305 4015 9296 4007 9268
TIME...MOT...LOC 1944Z 207DEG 22KT 4004 9289
WIND...HAIL 60MPH 1.00IN

$$

BOOKBINDER
670 
WWUS53 KEAX 091955
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT THU JUN 9 2011

MOC115-211-092005-
/O.CAN.KEAX.SV.W.0155.000000T0000Z-110609T2000Z/
LINN MO-SULLIVAN MO-
255 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN AND
NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED 
AREA.

LAT...LON 3996 9285 4012 9285 4009 9273 4007 9268
TIME...MOT...LOC 1955Z 207DEG 22KT 4010 9285

$$

MOC001-121-092000-
/O.CON.KEAX.SV.W.0155.000000T0000Z-110609T2000Z/
MACON MO-ADAIR MO-
255 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ADAIR AND NORTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 14 MILES
SOUTHWEST OF NOVINGER...OR 16 MILES SOUTHEAST OF MILAN...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN ADAIR COUNTY AND NORTHWEST 
MACON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3996 9285 4012 9285 4009 9273 4007 9268
TIME...MOT...LOC 1955Z 207DEG 22KT 4010 9285
WIND...HAIL 60MPH 1.00IN

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:25 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 12:25 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT THU JUN 9 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN CONCERNS FOR THE SHORT TERM FOCUS PRIMARILY ON CONVECTIVE
CHANCES FOR TODAY AS WELL AS THROUGH SATURDAY.

TODAY - TONIGHT:

THERE ARE SEVERAL DIFFERENT ITEMS TO WATCH THROUGH THIS AFTERNOON
AND THIS EVENING WITH REGARDS TO CONVECTION. THE FIRST IS ONGOING
CONVECTION ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA. CONVECTION IN
NORTHERN MO SEEMS TO HAVE INITIATED IN AN AREA OF HIGH THETA-E AHEAD
OF THE SURFACE FRONT. THIS CONVECTION HAS HAD A DIFFICULT TIME
MAINTAINING ITSELF...LIKELY THE RESULT OF LITTLE TO NO SHEAR TO HELP
ORGANIZE THE UPDRAFTS. THE CONVECTION IN SOUTHERN IOWA IS BEHIND THE
SURFACE FRONT BUT STILL IN A HIGH THETA-E AIRMASS ALOFT AND SEEMED TO
INITIATE IN AN AREA OF A STRONG THETA-E GRADIENT AROUND 875MB TO
825MB...INDICATIVE OF THE ELEVATED FRONT/FRONTOGENESIS IN THIS AREA.
LATEST RADAR TRENDS HAVE SHOWN THIS AREA OF CONVECTION TO BE SHIFTING
SOUTHWARD TOWARD NORTHERN MO AND THINK AS THE MORNING PROGRESSES THIS
ACTIVITY WILL MAKE IT INTO NORTHEASTERN SECTIONS OF THE FORECAST AREA
BUT SHOULD BE DISSIPATING IN THE PROCESS.

MODELS ARE SHOWING THE SURFACE BOUNDARY RETREATING NORTHWARD ACROSS
NORTHWESTERN MO BY THIS AFTERNOON AS THE SURFACE LOW LIFTS INTO NORTH
CENTRAL KS/SOUTH CENTRAL NE. THIS SCENARIO MAINTAINS COPIOUS AMOUNTS
OF MOISTURE IN THE REGION WITH DEWPOINTS LIKELY IN THE LOW 70S. WITH
THE SURFACE LOW BACKING WINDS TO THE SOUTHEAST AND A HIGHLY UNSTABLE
AIRMASS IN PLACE...THUNDERSTORMS ARE EXPECTED TO ERUPT NEAR THE
QUASI-TRIPLE POINT IN NORTHCENTRAL TO NORTHEAST KANSAS. SHEAR IS
IMPRESSIVE...PUSHING 50 KTS 0-6 KM AND 30-35KTS 0-3KM...INDICATING
THAT AS STORMS INITIATE THEY COULD QUICKLY ORGANIZE AND BECOME
SUPERCELLULAR WITH ALL ATTENDANT THREATS POSSIBLE. AS THE COLD FRONT
BEGINS TO PUSH EASTWARD THINK THAT STORMS MAY FORM INTO A POTENTIALLY
SEVERE LINE THAT THEN TRACKS ACROSS THE FORECAST AREA GENERALLY ALONG
AND NORTH OF THE MO RIVER. THE LATEST WRF-NMM...WHICH SEEMED TO HAVE
A HANDLE ON THE ONGOING CONVECTION IN SOUTHERN IA SUPPORTS THIS
NOTION. DEPENDING ON WHERE WINDS CAN REMAIN BACKED INTO THE EVENING
HOURS...WHICH APPEARS MORE LIKELY ACROSS NORTHERN MO IN CLOSER
PROXIMITY TO THE SURFACE LOW...WE COULD BE SEEING A RISK FOR
TORNADOES WELL INTO THE EVENING.

FRIDAY - FRIDAY NIGHT:

THE CONVECTION FROM THURSDAY AND THURSDAY NIGHT DOESN'T QUITE DRIVE
THE SURFACE BOUNDARY THROUGH THE AREA AND AS A RESULT EASTERN
PORTIONS OF THE FORECAST AREA REMAIN IN A HIGHLY UNSTABLE
ENVIRONMENT FRIDAY AFTERNOON AS THE FRONT BEGINS TO MOVE
SOUTHEASTWARD AGAIN. THIS SHOULD RESULT IN ANOTHER ROUND OF
POTENTIALLY SEVERE THUNDERSTORMS ERUPTING DURING THE AFTERNOON.
SHEAR LOOKS TO BE SOMEWHAT LESS THAN THE PREVIOUS DAY BUT STILL MAY
BE STRONG ENOUGH TO ORGANIZE STORMS. HOWEVER WITH THE SURFACE LOW TO
THE NORTHEAST...SURFACE WINDS OVER OUR AREA SHOULD BE VEERED AND
LIMIT THE OVERALL RISK OF SEVERE WEATHER TO MORE DAMAGING WINDS AND
LARGE HAIL.

SATURDAY:

THE BOUNDARY SHOULD BE SOUTH OF THE AREA SATURDAY WHICH WILL LEAD TO
RELATIVELY COOLER AND MORE COMFORTABLE DAY. THERE MAY BE A FEW
STORMS ACROSS OUR FAR SOUTHERN ZONES BUT WITH THE BOUNDARY TO THE
SOUTH OF THE AREA THE SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS
TIME AND ACTIVITY WE WOULD SEE WOULD LIKELY BE CAST OFFS FROM
STRONGER CONVECTION TIED TO THE GREATER INSTABILITY SOUTH OF THE
BOUNDARY.

CDB

MEDIUM RANGE (SUNDAY THROUGH WEDNESDAY)...

SURFACE FRONT WILL LIFT INTO CENTRAL KANSAS AND SOUTHWEST MISSOURI
ON SUNDAY...WHILE ELEVATED BOUNDARY LIFTS INTO NORTHERN MISSOURI.
LOW LEVEL JET WILL SHIFT EASTWARD NUDGING INTO THE CWA BY LATE
SUNDAY AND SUNDAY NIGHT. ASSOCIATED ISENTROPIC ASCENT IN AN UNSTABLE
AIRMASS WILL LIKELY RESULT IN SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON THROUGH EARLY MONDAY.

FRONTAL BOUNDARY LOOKS TO STAY QUASISTATIONARY ACROSS THE LOWER MO
VALLEY THROUGH EARLY NEXT WEEK AS SURFACE LOW MEANDERS OVER THE
CENTRAL AND SOUTHERN HIGH PLAINS. THIS COULD PROVIDE A FOCUS FOR
CONVECTION ANY DAY THROUGH THE MIDDLE OF NEXT WEEK...THOUGH THERMAL
PROFILES AND POTENTIAL INHIBITION WILL PLAY A LARGE ROLE IN
DETERMINING PRECIP CHANCES. KEPT SLIGHT CHANCE TO LOW CHANCE POPS
THROUGH THE REMAINDER OF THE EXTENDED. AS FOR TEMPS...TOO MUCH
UNCERTAINTY GIVEN THE FRONTAL BOUNDARY IN THE VICINITY AND
POTENTIAL FOR PRECIP AND CLOUDS...SO STAYED CLOSE TO A MODEL
CONSENSUS BLEND.

HAWBLITZEL

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON HOURS AT ALL TAF SITES.
THE MAIN CONCERN WILL BE WITH CONVECTIVE CHANCES BY LATE THIS
AFTERNOON AND EVENING. LATEST SHORT TERM GUIDANCE INDICATES
THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTHEAST KANSAS WHICH
THE MOVES INTO NORTHWEST MISSOURI BY THIS EVENING. WITH ONLY MEDIUM
CONFIDENCE ATTM...WILL ONLY INCLUDE A CB GROUP AT KMCI AND KMKC UNTIL
MORE CONFIDENCE IS GAINED. FEEL THUNDER CHANCES WILL BE A LITTLE
HIGHER AT KSTJ SO WILL INCLUDE MENTION AFTER 00Z. OTHERWISE...EXPECT ANY
ACTIVITY SHOULD MOVE EAST OF THE TERMINALS BY LATER TONIGHT.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT THU JUN 9 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1258 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF FAR NORTH-
CENTRAL MISSOURI DURING THE NEXT 1 TO 2 HOURS. THIS ACTIVITY IS
NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON
ACROSS NORTHEASTERN KANSAS...NORTHWEST MISSOURI SOUTHWARD INTO EAST-
CENTRAL KANSAS AND WEST-CENTRAL MISSOURI. THE COMBINATION OF STRONG
INSTABILITY AND FAVORABLE SHEAR WILL SET THE STAGE FOR THIS
THUNDERSTORM ACTIVITY TO QUICKLY BECOME SUPERCELLULAR WITH VERY LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE GREATEST
THREAT WILL BE MAINLY ALONG AND WEST OF INTERSTATE 35
HOWEVER...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN
MISSOURI...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MOST
FAVORABLE TIME FOR SEVERE WEATHER WILL BE FROM 4PM TO 10PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AS THE COLD
FRONT FINALLY PUSHES THROUGH THE AREA. STRONG INSTABILITY AND
FAVORABLE SHEAR WILL ONCE AGAIN SUPPORT A FEW SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY
ALONG AND SOUTH OF A PRINCETON TO ST JOSEPH LINE.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY THROUGH
WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD
ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC
PERIOD.

DUE TO THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS AND CELLS
MOVING REPEATEDLY OVER THE SAME LOCATIONS...HEAVY RAINFALL COULD
LEAD TO AREAS OF FLOODING...AND COULD EXACERBATE THE ONGOING
MISSOURI RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL
MISSOURI.

DEROCHE

In the hours before

Local storm report, Jun 9, 9:37 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     HAIL             2 N PRINCETON           40.43N 93.59W
06/09/2011  E0.75 INCH       MERCER             MO   TRAINED SPOTTER

&&

DDEROCHE
Special weather statement, Jun 9, 10:00 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 AM CDT THU JUN 9 2011

MOZ006-007-015-016-091600-
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
1000 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SULLIVAN...SOUTHEASTERN
PUTNAM...SOUTHEASTERN MERCER AND NORTHEASTERN GRUNDY COUNTIES UNTIL
1100 AM CDT...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM JUST EAST OF SPICKARD TO NEAR
UNIONVILLE. THESE STORMS WERE TRAINING TO THE NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STRONGEST STORM
THAT WILL PASS NORTH OF OSGOOD...AND VERY HEAVY RAINFALL WILL BE
POSSIBLE ALONG THE REST OF THE LINE ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...OSGOOD...HARRIS...NEWTOWN...POLLOCK...LEMONS...
  WORTHINGTON AND LIVONIA.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9270 4056 9271 4056 9269 4053 9271
      4053 9269 4049 9269 4048 9270 4044 9271
      4042 9268 4035 9268 4034 9272 4034 9285
      4031 9285 4015 9353 4028 9358 4051 9303
      4059 9274
TIME...MOT...LOC 1459Z 252DEG 24KT 4023 9341

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:00 AM CDTSpecial Weather StatementEAXPutnam60 min
Jun 9, 2:59 PM CDTSevere Thunderstorm WarningEAXAdair, Macon46 min
Jun 9, 3:45 PM CDTSevere Thunderstorm WarningEAXAdair, Macon15 min
Jun 9, 4:03 PM CDTSevere Thunderstorm WarningEAXMacon18 min
Jun 9, 5:41 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston49 min
Jun 9, 6:00 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph45 min
Jun 9, 6:15 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison30 min
Jun 9, 6:17 PM CDTTornado WarningEAXGrundy, Livingston28 min
Jun 9, 6:28 PM CDTSevere Thunderstorm WarningEAXGrundy47 min
Jun 9, 6:34 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway26 min
Jun 9, 6:37 PM CDTSevere Thunderstorm WarningEAXDaviess23 min
Jun 9, 6:38 PM CDTAreal Flood AdvisoryEAXDaviess, Grundy6 hr
Jun 9, 6:45 PM CDTFlash Flood WarningEAXDaviess, Grundy6 hr
Jun 9, 6:51 PM CDTSpecial Weather StatementEAXDaviess24 min
Jun 9, 6:56 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Nodaway34 min
Jun 9, 6:59 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.